MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was noted to be kinked along its length as well as at the proximal contact junction.The main coil was not returned.There was blood present at the distal end of the delivery wire.This is an indication of thrombus formation and may contributed to failure to detach.Functional testing was unable to performed since the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The main coil was not returned with the device, but inspection of the distal end of the delivery wire suggests that the detachment was mechanical in nature (and not electrolytic).There are many contributing factors which may cause/contribute to the main coil failing/unable to detach.In this case the presence of blood (indicating a thrombus) at the distal end of the delivery wire is likely to have been a contributing factor to the main coil failing to detach.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors.Therefore, an assignable cause of procedural factors was assigned to the as analyzed issue main coil prematurely detached/separated during use and to the reported issue main coil failed/unable to detach.An assignable cause of handling damage was assigned to the as analyzed issue code coil delivery wire kinked/bent as this defect appears to be associated with handling of the product or portion of the product upon removal of the product from the packaging/preparation of the product prior to use or during the procedure.
 
Event or Problem Description
Analysis of the device revealed that the main coil prematurely detached/separated during use.There was no medical consequence to the patient.

Brand Name
TARGET XL 360 SOFT 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12595498
Report Number3008881809-2021-00422
Device Sequence Number4201041
Product Code HCG
UDI-Device Identifier04546540711533
UDI-Public04546540711533
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberM0036121240
Device Catalogue NumberM0036121240
Device Lot Number21844278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1